Alert archive / California / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 1, 2006, 3:55 PM PDT for San Bernardino County, California. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2006, 3:55 PM PDT (22:55 UTC)
- Expired
- Jul 1, 2006, 4:23 PM PDT
- In force
- 28 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 68 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 10.9 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3719 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 012256 SVRVEF CAC071-012345- /O.NEW.KVEF.SV.W.0009.060701T2255Z-060701T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 355 PM PDT SAT JUL 1 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... * UNTIL 445 PM PDT. * AT 349 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER HIGHWAY 95 IN EAST CENTRAL SAN BERNARDINO COUNTY...OR ABOUT 14 MILES WEST OF LAUGHLIN...AND WAS NEARLY STATIONARY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN ARE OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3514 11495 3497 11487 3501 11465 3519 11486 $$ MORGAN
1 follow-up statement
000 WWUS55 KVEF 012323 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 422 PM PDT SAT JUL 1 2006 CAC071-012332- /O.CAN.KVEF.SV.W.0009.000000T0000Z-060701T2345Z/ SAN BERNARDINO CA- 422 PM PDT SAT JUL 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAN BERNARDINO COUNTY IS CANCELLED... AT 420 PM...DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM OVER HIGHWAY 95 HAD WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. OTHER STRONG STORMS ARE DEVELOPING NEAR THE CALIFORNIA...ARIZONA... NEVADA TRIPLE POINT. LAT...LON 3514 11495 3497 11487 3501 11465 3519 11486 $$ MORGAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:05 PM PDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 1, 2:05 PM PDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 205 PM PDT SAT JUL 1 2006 .SYNOPSIS...AN AREA OF HIGH PRESSURE WILL REMAIN CENTERED ROUGHLY ACROSS SOUTHERN CALIFORNIA AND NORTHWEST ARIZONA THROUGH MONDAY. THIS WILL KEEP A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS MAINLY ACROSS NORTHWEST ARIZONA AND INTO FAR EASTERN NEVADA SUNDAY AND MONDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL. && .SHORT TERM...UPPER HIGH STRETCHING FROM SOUTHERN CALIFORNIA UP THROUGH NORTHWEST ARIZONA TODAY WITH MOIST AND UNSTABLE AIR MASS IN PLACE OVER ROUGHLY THE EASTERN HALF OF THE FORECAST AREA. WILL SEE ISOLATED TO SCATTERED THUNDERSTORMS THROUGH AT LEAST THIS EVENING AND POSSIBLY ALL NIGHT IN MOHAVE COUNTY DEPENDING ON OUTFLOW BOUNDARIES. MID AND UPPER LEVEL FLOW IS FORECAST TO INCREASE FROM THE SOUTHWEST WITH THE MOISTURE AND INSTABILITY SHIFTING EASTWARD SUNDAY AND MONDAY. LIMITED THUNDERSTORM CHANCES TO MOHAVE COUNTY AND EASTERN LINCOLN COUNTY FOR SUNDAY THROUGH MONDAY NIGHT. SEE LITTLE TREND IN TEMPERATURES FOR THE NEXT COUPLE OF DAYS WITH HIGH TEMPS SEVERAL DEGREES ABOVE NORMAL. .LONG TERM...500MB TROF APPROACHES THE WESTERN COAST ON WEDNESDAY AS MODELS DEPICT A SYSTEM DEVELOPING OFF THE COAST OF BRITISH COLOMBIA...PUSHING THE BROAD RIDGE EASTWARD OVER THE CENTRAL PLAINS AND SHIFTING THE AREA INTO DRIER SOUTHWEST FLOW. THE GFS CONTINUES TO DEPICT THE DEVELOPMENT OF A WEAK UPPER LOW OVER BAJA MEXICO ON TUESDAY AND MIGRATING NORTHWARD ON WEDNESDAY...BUT THE THE 00Z/12Z RUNS OF THE ECMWF HAVE KEPT THE AREA UNDERNEATH A WEAK HIGH INSTEAD. HAVE KEPT SLIGHT CHANCE POPS IN TUES-SATURDAY AFTERNOON PRIMARILY FOR MOHAVE COUNTY AS THERE APPEARS TO BE ENOUGH LOW AND MID LEVEL MOISTURE REMAINING TO KICK OFF AFTERNOON THUNDERSTORMS EACH AFTERNOON. INCREASING CLOUD COVER TUESDAY AND WEDNESDAY WILL HELP KEEP MAX TEMPS CLOSE TO AVERAGE. BY FRIDAY, MOSTLY CLEAR SKIES IN DRY SW FLOW BUT LOWER TEMPS WITH DECREASING 500MB HEIGHTS. .AVIATION...THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING...PRIMARILY ACROSS THE PEACH SPRINGS CORRIDOR WITH A FEW STORMS DEVELOPING IN THE MORMON MESA CORRIDOR AS WELL. PRIMARY THREAT WILL CONTINUE TO BE FROM ERRATIC AND GUSTY THUNDERSTORM WINDS. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...KBIH...KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. HARRISON/MOSES HTTP://WEATHER.GOV/LASVEGAS
Nearby
Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.